MAUDE Adverse Event Report: W O M WORLD OF MEDICINE GMBH AIRSEAL IFS, 230V; INSUFFLATOR, LAPAROSCOPIC

W O M WORLD OF MEDICINE GMBH AIRSEAL IFS, 230V; INSUFFLATOR, LAPAROSCOPIC
Catalog Number AS-IFS2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 10/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the as-ifs2, airseal ifs, 230v was being used during a laparoscopic oncologic procedure on (b)(6) 2023, when it was reported ¿during veress needle insufflation the patient got a ventricular fibrillation and cardiac arrest, reanimation was necessary.The heard ultrasound show air in the heart ventricles.Procedure was interrupted.¿ it was also reported ¿procedure was interrupted and patient was transferred to the intensive care.The patient will be managed in intensive care.¿ an alternate device was not used to complete the procedure.This report is being raised on the reported injury due patient obtaining ventricular fibrillation and cardiac arrest leading to treatment in the intensive care unit.
 
Event or Problem Description
The distributor reported on behalf of their customer that the as-ifs2, airseal ifs, 230v was being used during a laparoscopic oncologic procedure on (b)(6) 2023 when it was reported ¿during veress needle insufflation the patient got a ventricular fibrillation and cardiac arrest, reanimation was necessary.The heard ultrasound show air in the heart ventricles.Procedure was interrupted.¿.It was also reported ¿procedure was interrupted and patient was transferred to the intensive care.The patient will be managed in intensive care.¿.An alternate device was not used to complete the procedure.This report is being raised on the reported injury due patient obtaining ventricular fibrillation and cardiac arrest leading to treatment in the intensive care unit.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The service history was reviewed, and no data was found.A device history review was not conducted as the device has been in the field for greater than 12 months a two-year review of complaint history revealed there has been a total of 4 complaints, regarding 4 devices, for this device family and failure mode.During this same time frame (b)(4) have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, (b)(4).Per the instructions for use, the user is advised that the service and maintenance of the device and its accessories has to be carried out as per instructions to ensure the safe operation of the device.For the protection of the patient and the operating team, check that the device is properly connected and functional.The insufflation of co2 should be done carefully and while monitoring the patient¿s response.The user, particularly the anesthetist, should be informed about possible cardiovascular and respiratory problems of the patient and monitor these intra-operatively.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
AIRSEAL IFS, 230V
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
W O M WORLD OF MEDICINE GMBH
salzufer 8
berlin 10587
GM  10587
Manufacturer (Section G)
W O M WORLD OF MEDICINE GMBH
salzufer 8
berlin 10587
GM   10587
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key18057036
Report Number1320894-2023-00240
Device Sequence Number17620661
Product Code HIF
UDI-Device Identifier10851885004594
UDI-Public011085188500459411180906
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAS-IFS2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Other;
Patient SexUnknown
Patient EthnicityNon Hispanic